Aa
A
A
Close
Avatar_universal
Did my birth control make me sick?
Hello, thank you for reading and answering my questions.

I am 34 years old.  In my early to mid twenties, I took Ortho Tri Cyclen for birth control.  In my late twenties, I was told by my physician to stop because she had discovered that I have Lupus.  I was told that BC pills can negatively affect an autoimmune disease because of the hormones.  For about 6 or 7 years now, I have used condoms to prevent pregnancy.

Also, until about a month and a half ago, I have never taken vitamins or supplements.  I started taking a B Complex vitamin and a 5 HTP supplement.  I've done very well with them and can tell a difference in my energy.

Recently, I was told that I absolutely do not have Lupus, and that it is probably Fibromyalgia.  My gyno said it was safe to return to Ortho Tri Cylcen, but gave me the Lo version.  I was on it for only six days when I started developing these symptoms:  

I developed nausea that lasted about 24 hours during which I did vomit once.
Right before I vomited, I felt a quick wave of escalating heat come over me that didn't subside until a few minutes after vomiting.
I believe it is important to note that this nausea and vomiting felt totally unlike any type of virus, it felt different and very, very strange.
I cried for hours afterward because I couldn't stand feeling like this.

I stopped the pills that Saturday, the sixth day, and spoke to my gyno on Monday.  She said to stop completely and we could try something different after my next period.  But she didn't give me any explanations as this was a quick telephone call.

Right around the time I started this birth control, I also switched my vitamins.  I stopped the B Complex, and started a Multi Vitamin that included the same amount of B Complex, plus, obviously, lots of everything else.

I've been off the birth control for about 5 days, and I have been on the Multi vitamin for about a week and a half.

Last night, I woke up as the same quick wave of heat was coming over me.  I could feel it passing over my body and I could feel my temperature rise.  Everything I've read about a menopausal hot flash seems to fit what I felt.

I had the same nausea and vomited within a few minutes.  It felt the same as before as well.

Just like before, I returned back to normal after having vomited.

So, my questions are:

Do you think I'm actually experiencing "hot flashes?"  I'm only 34.  
Are they related to the birth control and/or the multi vitamin?
Can a birth control pill trigger pre-menopause?
Is there a relation between a possible auto immune disease and these types of symptoms while on BC?
Can multi vitamins make a person nauseous?
Do you think the BC and/or the multi vitamin, or the combination of them, is causing the symptoms I'm having?

Most importantly,
When will this go away if it's related to the BC?  I don't know how much longer I can endure this.  Shouldn't the pills be out of my system by now?

Again, thank you for taking time to read and answer.  I appreciate it. f
Cancel
4 Answers
Page 1 of 1
Avatar_universal
Hi there. I am by no means a professional but I have had similar experiences...
I was on the BC pill for 13 years and got off it in January. Almost immediately I started getting heart palpitations frequently... as well as "hot flashes".
I had my thyroid checked and it was fine... but my body temperature ranges between 99.0-99.6 pretty constantly. I used to feel cold (cold hands cold feet) the majority of the time and now I feel like I cant' cool off. I wake up in the middle of the night feeling almost like I am on fire inside! I would set the room temp to 70 when I sleep, my poor boyfriend would freeze, and I throw the covers off feeling so hot!
My obgyn had no real answers, but guessed that it is hormone related. She told me I probably should never have been on the pill in the 1st place, many women cannot handle the hormones from BC pills. She said it is similar symptoms to pre-menopause... I am 32.
I don't know exactly what is wrong or how to fix it, but just wanted you to know what I experienced... hope it helps somehow.
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
Avatar_universal
OMG!  I'm 27 and I have been experiencing this for the last 2-3 months.  I think it can be related to my birthcontrol as well.  I am on orth tri cyceln lo... I have been for a few years but recently i notice this hot flash and vomiting.  Just today I feel sick to my stomach with a dizzy feeling.  
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
Avatar_universal
So I am even younger than you, only 20. I was on Yasmin when I was younger, which was fine. Then they switched me to Yaz. Yaz made me very sick to the point that I was in the hospital often getting vitamins put into me through an IV. I went off bc for some time. During that time I felt amazing, not sick at all, but due to some very recent circumstances I decided to go back on bc. I started using the nuva ring. Since then I have experienced hot flashes and feeling like I am going to vomit all the time. I have to do the same thing by making the room I am in very cold. I discussed these symptoms with my doctor and they ran a few tests. They checked for cysts and found many on my ovaries. Giving them the conclusion that I may have very high levels of estrogen, which would be the cause of all the hot flashes and feeling sick. But this would also mean most likely that I can not take bc.

So if I were you I would check into this. Your bc could just be fluxing ur homones a little too much and making you sick. You might just want to stick to the old fashioned method of condoms.
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
Your Answer
Avatar_universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Did my birth control make me sick?
Submit Answer
A
A
Recent Activity
1415174_tn?1453246703
Blank
mkh9 uploaded a new photo
1 min ago
1236893_tn?1408490528
Blank
Vitamin D and Autism
4 mins ago by gymdandee
1108141_tn?1443272987
Blank
LandM2009 commented on LandM2009's status
15 mins ago
Blank
Menstrual Tracker
Track your cycles
Start Tracking Now
Blank
Weight Tracker
Reach your weight goals
Start Tracking Now
Top Women's Health Answerers
4851940_tn?1385441629
Blank
jemma116
United Kingdom
973741_tn?1342346373
Blank
specialmom
134578_tn?1446090952
Blank
AnnieBrooke
OR
Avatar_f_tn
Blank
ipurr2
Tucson, AZ
Avatar_f_tn
Blank
old_before_my_time
136956_tn?1425609872
Blank
ticked
Mississauga, ON
Women's Health Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
Marathon Running Done Over Many Yea...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
233488_tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
748543_tn?1443740527
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Women's Health Answerers
4851940_tn?1385441629
Blank
jemma116
United Kingdom
973741_tn?1342346373
Blank
specialmom
134578_tn?1446090952
Blank
AnnieBrooke
OR
Avatar_f_tn
Blank
ipurr2
Tucson, AZ
Avatar_f_tn
Blank
old_before_my_time
136956_tn?1425609872
Blank
ticked
Mississauga, ON